Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 115, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 25, 2018, 4:23 PM CDT for Christian County, Greene County, Webster County, Missouri. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2018, 4:23 PM CDT (21:23 UTC)
- Expired
- May 25, 2018, 5:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Christian County, MO, Greene County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 29 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 4:30 PM CDT | TSTM WND DMG | 3 E Galloway, MO | THIS STORM BROKE OUR NEIGHBORS HUGE, GORGEOUS TREE IN HALF =( ALSO BLEW OUR PATIO FURNITURE AND BBQ ACROSS THE FIELD. BUSTED LATTICE DOORS OFF OUR PORCH AS WELL AS OUR DOG RUN GATE. I THINK THERE IS OTHER DAMAGE ALONG FR 174 BETWEEN J AND FR 205. TIME ESTIMATE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 740 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
933 WUUS53 KSGF 252123 SVRSGF MOC043-077-225-252215- /O.NEW.KSGF.SV.W.0115.180525T2123Z-180525T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Springfield MO 423 PM CDT FRI MAY 25 2018 The National Weather Service in Springfield has issued a * Severe Thunderstorm Warning for... Southwestern Webster County in southwestern Missouri... Northeastern Christian County in southwestern Missouri... Southeastern Greene County in southwestern Missouri... * Until 515 PM CDT * At 423 PM CDT, a severe thunderstorm was located near Ozark, moving east at 10 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Southeastern Springfield... Ozark... Rogersville... Sparta... Fremont Hills... Linden... Bruner... Galloway... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3701 9325 3713 9327 3720 9301 3700 9293 TIME...MOT...LOC 2123Z 258DEG 8KT 3707 9319 HAIL...<.75IN WIND...60MPH $$ Burchfield
3 follow-up statements
118
WWUS53 KSGF 252142
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
442 PM CDT FRI MAY 25 2018
MOC043-077-225-252215-
/O.CON.KSGF.SV.W.0115.000000T0000Z-180525T2215Z/
Webster MO-Christian MO-Greene MO-
442 PM CDT FRI MAY 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHWESTERN WEBSTER...NORTHEASTERN CHRISTIAN AND SOUTHEASTERN
GREENE COUNTIES...
At 441 PM CDT, a severe thunderstorm was located near Ozark, moving
east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail. Estimated winds of
50 to 60 mph and hail up to the size of nickels have been
reported with these storms east of Fremont Hills.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Southeastern Springfield... Ozark...
Rogersville... Sparta...
Fremont Hills... Linden...
Bruner... Galloway...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3701 9325 3713 9327 3720 9301 3700 9293
TIME...MOT...LOC 2141Z 258DEG 8KT 3708 9314
HAIL...1.00IN
WIND...60MPH
$$
Burchfield424
WWUS53 KSGF 252152
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
452 PM CDT FRI MAY 25 2018
MOC077-225-252202-
/O.CAN.KSGF.SV.W.0115.000000T0000Z-180525T2215Z/
Webster MO-Greene MO-
452 PM CDT FRI MAY 25 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WEBSTER AND
SOUTHEASTERN GREENE COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3701 9318 3709 9320 3709 9297 3708 9296
3700 9293
TIME...MOT...LOC 2152Z 257DEG 11KT 3706 9310
$$
MOC043-252215-
/O.CON.KSGF.SV.W.0115.000000T0000Z-180525T2215Z/
Christian MO-
452 PM CDT FRI MAY 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHEASTERN CHRISTIAN COUNTY...
At 452 PM CDT, a severe thunderstorm was located near Rogersville, or
near Ozark, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Ozark... Sparta...
Bruner... Linden...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3701 9318 3709 9320 3709 9297 3708 9296
3700 9293
TIME...MOT...LOC 2152Z 257DEG 11KT 3706 9310
HAIL...1.00IN
WIND...60MPH
$$
Burchfield313
WWUS53 KSGF 252217
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
517 PM CDT FRI MAY 25 2018
MOC043-252226-
/O.EXP.KSGF.SV.W.0115.000000T0000Z-180525T2215Z/
Christian MO-
517 PM CDT FRI MAY 25 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHRISTIAN COUNTY
HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been allowed to expire. However gusty
winds are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Springfield.
LAT...LON 3701 9318 3709 9320 3709 9297 3708 9296
3700 9293
TIME...MOT...LOC 2216Z 258DEG 8KT 3707 9304
$$
BurchfieldWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 4:01 PM CDT, 22 minutes earlier.
Area forecast discussion, May 25, 4:01 PM CDT, 22 minutes before
Area Forecast Discussion National Weather Service Springfield MO 401 PM CDT Fri May 25 2018 .SHORT TERM...(Tonight through Saturday) Issued at 236 PM CDT Fri May 25 2018 SGF 88D detecting intensifying thunderstorms over south central Missouri along the tail end of last nights convection aided by weak shortwave energy moving off to the southeast. Have been monitoring MVC over far SE Kansas this morning but structure is faltering...thus amount of thunderstorm development farther west in question as SPC mesoanalysis continues to marginal ML CAPES along with weak CIN over the rest of the forecast area. May see isolated diurnal storms on Saturday as warm advection kicks off though widespread rain is not expected. .LONG TERM...(Saturday through Thursday) Issued at 236 PM CDT Fri May 25 2018 Models have been consistent in building heights with temperatures approaching record levels (see climate section below) as the southwest to northeast orientated upper ridge is sandwiched in between an upper low over the Great Basin and an early season tropical system moving into the Gulf coast. The western upper low will kick out into the northern plains by midweek breaking down the ridge and bringing back a slim chance of thunderstorms. Otherwise the heat will continue. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1231 PM CDT Fri May 25 2018 Airmass has stabilized behind early morning convection...though isolated thunderstorm potential remains later this afternoon into the early evening. && .CLIMATE... Issued at 231 AM CDT Fri May 25 2018 Saturday May 26th Sunday May 27th Monday May 28th Record/Year Record/Year Record/Year Springfield 93/2012 91/2012 90/2012 Joplin 94/1953 92/2012 92/1983 Vichy-Rolla 98/2012 95/2012 92/2012 West Plains 95/2012 92/2012 94/2012 && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Griffin LONG TERM...Griffin AVIATION...Runnels CLIMATE...Griffin
Hazardous weather outlook, May 25, 1:08 PM CDT, 3 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 108 PM CDT Fri May 25 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261815- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 108 PM CDT Fri May 25 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Significant lightning risk. DISCUSSION... Scattered thunderstorms will be possible south of Interstate 44 into the early evening. A few of these storms may become marginally severe with hail to the size of quarters and winds to 60 mph. Locally heavy downpours will also be possible but widespread flooding is not expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Isolated thunderstorms will then be possible on Saturday and again around the middle of next week. Afternoon heat indices will daily climb into the middle to upper 90s...especially from southeastern Kansas into west central Missouri. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Runnels
In the hours before
Special weather statement, May 25, 12:49 PM CDT, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Springfield MO
1249 PM CDT FRI MAY 25 2018
MOZ105-251845-
Ozark MO-
1249 PM CDT FRI MAY 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR OZARK COUNTY UNTIL 145 PM CDT...
At 1248 PM CDT, Doppler radar was tracking a strong thunderstorm over
Price Place, or 8 miles north of Bull Shoals, moving northeast at 20
mph. Elsewhere, other storms were scattered across western Ozark
county.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storm.
Locations impacted include...
Bull Shoals Lake... Norfork Lake...
Gainesville... Bakersfield...
Theodosia... Pontiac...
Wasola... Sundown...
Brixey... Noble...
Willhoit... Tecumseh...
Udall... Hardenville...
Sycamore... Dora...
Rockbridge... Isabella...
Zanoni...
LAT...LON 3650 9268 3661 9271 3680 9258 3679 9212
3650 9212
TIME...MOT...LOC 1748Z 244DEG 19KT 3650 9260
RaberdingSpecial weather statement, May 25, 4:19 PM CDT, 4 minutes before
Special Weather Statement National Weather Service Springfield MO 419 PM CDT FRI MAY 25 2018 MOZ090-091-095-252200- Greene MO-Webster MO-Christian MO- 419 PM CDT FRI MAY 25 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WEBSTER... NORTHEASTERN CHRISTIAN AND SOUTHEASTERN GREENE COUNTIES UNTIL 500 PM CDT... At 419 PM CDT, Doppler radar was tracking a strong thunderstorm near Ozark, moving east at 10 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Ozark... Rogersville... Sparta... Fremont Hills... Bruner... Linden... PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3701 9325 3710 9326 3720 9301 3700 9293 TIME...MOT...LOC 2119Z 258DEG 9KT 3707 9323 Burchfield
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:05 PM CDT | Areal Flood Advisory | SGF | Greene | 3 hr |
| May 24, 7:39 PM CDT | Areal Flood Advisory | SGF | Vernon | 6 hr |
| May 24, 8:07 PM CDT | Special Weather Statement | SGF | Laclede | 38 min |
| May 24, 8:14 PM CDT | Flash Flood Warning | SGF | Vernon | 6 hr |
| May 25, 3:11 AM CDT | River Flood Warning | SGF | Vernon | 67 hr |
| May 25, 3:45 AM CDT | Areal Flood Warning | SGF | Vernon | 7 hr |
| May 25, 12:49 PM CDT | Special Weather Statement | SGF | Ozark | 56 min |
| May 25, 4:19 PM CDT | Special Weather Statement | SGF | Christian | 41 min |
| May 25, 4:55 PM CDT | Special Weather Statement | SGF | Texas | 50 min |
| May 25, 4:59 PM CDT | Special Weather Statement | SGF | Webster | 46 min |
| May 25, 5:08 PM CDT | Areal Flood Advisory | SGF | Christian | 6 hr |
| May 25, 5:20 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Webster, Wright | 40 min |
| May 25, 5:31 PM CDT | Special Weather Statement | SGF | Dent | 59 min |
| May 25, 5:42 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 63 min |
| May 25, 5:48 PM CDT | Areal Flood Advisory | SGF | Laclede, Texas | 6 hr |
| May 25, 5:52 PM CDT | Flash Flood Warning | SGF | Dent, Phelps | 6 hr |
| May 25, 6:02 PM CDT | Special Weather Statement | SGF | Douglas | 43 min |
| May 25, 6:09 PM CDT | Special Weather Statement | SGF | Christian | 51 min |
| May 25, 6:13 PM CDT | Areal Flood Advisory | SGF | Douglas, Ozark, Taney | 6 hr |
| May 25, 6:28 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 62 min |
| May 25, 6:39 PM CDT | Special Weather Statement | SGF | Greene | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.